# SDR 2018FA0000462

- Difficulty date: April 6, 2018
- Submitted: October 30, 2018
- Operation: General aviation
- Aircraft: N6655W
- Make and model: Piper PA-28-140
- Aircraft serial: 2820757
- Engine: Lyc O320D3G
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW12416
- Part serial: 114086
- Condition: Cracked
- Location: Nr 3
- Component: Engine, Lyc
- Component part number: O320D3G
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CYLINDER HEAD IS CRACKED.  THIS IS THE THIRD CYLINDER ON THIS ENGINE THAT THE HEAD HAS DEVELOPED HOLES IN THEM.  THE FIRST WENT AT ABOUT 800 HOURS.  WE OPERATE THIS ENGINE IN A FLIGHT SCHOOL.  HAPPENED UNDER NORMAL FLIGHT OPERATIONS.  PROBABLE CAUSE UNKNOWN.  RECOMMENDATION TO PREVENT RECURRENCE TO ASCERTAIN THE BATCH OF CYLINDERS MANUFACTURED AT THIS TIME.  REMOVE CYLINDERS FROM SERVICE.
